MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during an intraocular lens (iol) implant procedure, toric markers not aligned with haptic / toric markers on lens for placement were not in the correct area.The surgeon explanted and implanted company another same model toric lens.In the surgeon¿s opinion product contributed to event.There was no patient harm.
 
Additional Manufacturer Narrative
The lens was returned positioned incorrectly (posterior surface up) in a lens case inside a biohazard bag.Viscoelastic was dried on the lens.One haptic was broken in the distal, returned outside the well area of the lens case.The other haptic was broken in the haptic/optic junction and broken in the gusset area.Both broken portions of this haptic were also returned.The optic displayed one set of toric axis marks.The toric axis marks were misaligned/shifted.The axis marks were located at the 3 o'clock and 9 o'clock positions of the optic.The lens was cleaned with klrp to remove the dried viscoelastic and further evaluate the lens.The optic was scratched near the anterior optic center.The posterior optic has a large cracked and split area between the optic center and one haptic.Photos were also provided that displayed broken haptic damage.The toric axis marks could not be observed in the photo due to the poor quality of the photo.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.All indicated associated products were qualified for use with this lens.The root cause for the observed misalignment was manufacturing related.A contributing factor to this event was that the milling equipment allowed the milling operator to manually select the mill orientation when the vision system could not identify the fill holes on the wafer.The toric axis mark misalignment was determined to be a cosmetic issue only, with no functional impact.The toric axis is aligned with the toric axis marks and is set by the molding process.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23796882
Report Number1119421-2025-03144
Device Sequence Number5520725
Product Code MJP
UDI-Device Identifier00380652409698
UDI-Public(01)00380652409698(17)281130(11)241202(10)15957670
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number15957670
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM INJECTOR; DUOVISC VISCOELASTIC SYSTEM; MONARCH II LOADING FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; ORA SYSTEM WITH VERIFEYE MESSAGING
Patient Age71 YR
Patient SexFemale